Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Prescribed Nicardia for high BP. How long should it be taken and does it cause side effects?

i am 34 yr. Due to some stress i feels some difficulties and consult with my Doctor. he mointer my BP for 4 weeks. BP shows 140/100, then I take a diet avoiding more salt and my stress also lowered then BP become 120/90. during this time due to sleepless duty and some stress BP hiked into 160/100. then my doctor prescribed Nicardia 10mg. Sir, how long I have to use this medicine. Have any harmful side effect in taking this medicine.
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  180
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Dear patient,

Thanks for your health concerns. Unless there is any reversible secondary cause of high blood pressure such as a valve problem, excess thyroid function, etc, most patients need blood pressure medications indefinitely. Nicardipine is a good agent usually well tolerated. Most common side effects are lightheadedness when standing, constipation and swelling of the legs.

Hope this helps, wish you the best

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 30 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor